Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How long will my neuropathy last?
Sep 5, 2003

About 3 weeks ago, after being on Fuzeon for about 6 weeks, I developed neuropathy, with numb toes and slightly numb fingers. Fuzeon D/C'd and started on Neurontin, 300 tid to 600 tid for 2 1/2 weeks with no improvement. Then Zerit (which I had been on for 2 years with no problem) D/C'd, and added 100mg Amitriptyline plus 200mg Dilantin hs. No improvement now after 3 weeks on Neurontin, and a little worse.

What are the chances the neuropathy will resolve, and how long is it likely to take?

Response from Dr. Henry

It is somewhat unusual for drug related neuropathy to develop quickly and simultaneously in both the hands and feet. Zewit would be somewhat more likely to be involved than the Fuzeon. Drug related peripheral neuropathy can resolve quite slowly (months and months) and may get worse for another month or two before getting better. Occasionally the neuropathy does not improve which is very exasperating. KH



Previous
sustiva/combivir side effects
Next
Blew off a dose

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement